Alert archive / South Dakota / Wind Chill Advisories in 2012

Wind Chill Advisory 1, NWS Sioux Falls, SD

December 9, 201210 counties in South Dakota; 4 counties in Minnesota

NWS Sioux Falls, SD issued this wind chill advisory at Dec 9, 2012, 8:58 PM CST for 10 counties in South Dakota; 4 counties in Minnesota. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2012, 8:58 PM CST (02:58 UTC)
Expired
Dec 10, 2012, 9:00 AM CST
In force
12 hr
Issued by
NWS Sioux Falls, SD

Counties Cottonwood County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Davison County, SD, Hanson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 70 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 3.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2012-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2012-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WWUS43 KFSD 100258
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
858 PM CST SUN DEC 9 2012

.CLEARING SKIES AND NORTHWEST WINDS WILL DRIVE TEMPERATURES TO
SUBZERO LEVELS. THESE READINGS COMBINED WITH GRADUALLY DECREASING
NORTHWEST WINDS WILL PRODUCE WIND CHILL READINGS OF 25 TO 30
DEGREES BELOW ZERO MUCH OF THE NIGHT. 

MNZ071-072-080-081-SDZ040-055-101100-
/O.EXP.KFSD.BZ.W.0001.000000T0000Z-121210T0300Z/
/O.NEW.KFSD.WC.Y.0001.121210T0300Z-121210T1500Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-BROOKINGS-LAKE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
BROOKINGS...MADISON
858 PM CST SUN DEC 9 2012

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY...
...BLIZZARD WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. 

* WIND...NORTHWEST WINDS OF 15 TO 25 MPH GRADUALLY DECREASE TO 5
  TO 10 MPH AFTER MIDNIGHT TONIGHT. 

* WIND CHILL VALUES...WIND CHILL VALUES ARE EXPECTED TO HOVER
  AROUND 20 TO 30 DEGREES BELOW ZERO MUCH OF THE NIGHT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

MNZ097-SDZ056-100400-
/O.EXP.KFSD.BZ.W.0001.000000T0000Z-121210T0300Z/
PIPESTONE-MOODY-
INCLUDING THE CITIES OF...PIPESTONE...FLANDREAU
858 PM CST SUN DEC 9 2012

...BLIZZARD WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

NORTHWEST WINDS WILL CONTINUE TO DECREASE ACROSS THE AREA
OVERNIGHT ALLOWING FOR IMPROVING CONDITIONS.

$$

MNZ089-090-098-SDZ062-100400-
/O.EXP.KFSD.WW.Y.0012.000000T0000Z-121210T0300Z/
NOBLES-JACKSON-ROCK-MINNEHAHA-
INCLUDING THE CITIES OF...WORTHINGTON...JACKSON...LAKEFIELD...
LUVERNE...SIOUX FALLS
858 PM CST SUN DEC 9 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

NORTHWEST WINDS WILL CONTINUE TO DECREASE ACROSS THE AREA THROUGH
THE OVERNIGHT ALLOWING FOR IMPORVING CONDITIONS.

$$

SDZ038-039-052>054-058>060-101100-
/O.NEW.KFSD.WC.Y.0001.121210T0300Z-121210T1500Z/
BEADLE-KINGSBURY-JERAULD-SANBORN-MINER-AURORA-DAVISON-HANSON-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...
HOWARD...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY
858 PM CST SUN DEC 9 2012

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. 

* WIND...NORTHWEST WINDS OF 15 TO 20 MPH GRADUALLY DECREASE TO 5
  TO 10 MPH AFTER MIDNIGHT.

* WIND CHILL VALUES...WIND CHILL VALUES ARE EXPECTED TO HOVER
  AROUND 20 TO 30 DEGREES BELOW ZERO MUCH OF THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
2 follow-up statements
231 
WWUS43 KFSD 100951
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
351 AM CST MON DEC 10 2012

.CLEAR SKIES AND COLD TEMPERATURES HAVE ALLOWED TEMPERATURES TO
FALL BELOW ZERO. BECAUSE TEMPERATURES ARE THIS COLD...DECREASING WINDS
WILL STILL BE ENOUGH TO LOWER WIND CHILL READINGS TO HAZARDOUS
LEVELS EARLY THIS MORNING.

MNZ071-072-080-081-SDZ038>040-052>055-058>060-101500-
/O.CON.KFSD.WC.Y.0001.000000T0000Z-121210T1500Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-BEADLE-KINGSBURY-BROOKINGS-JERAULD-
SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...
EMERY
351 AM CST MON DEC 10 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND...NORTHWEST WINDS HAD DECREASED TO 5 TO 15 MPH EARLY THIS
  MORNING...AND WILL BE SHIFTING TO THE SOUTHWEST OR SOUTH FROM
  THE JAMES RIVER WEST. 

* WIND CHILL VALUES...WIND CHILL VALUES OF 15 TO 25 BELOW ZERO
  WILL CONTINUE UNTIL DAYTIME HEATING BEGINS. WITH ACTUAL
  TEMPERATURES BELOW ZERO...THE RELATIVELY LIGHT WINDS WILL STILL
  BE ENOUGH TO CAUSE THESE HAZARDOUS WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
670 
WWUS43 KFSD 101510
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
910 AM CST MON DEC 10 2012

.WIND CHILLS WILL CONTINUE TO SLOWLY IMPROVE THIS MORNING WITH MODERATING
TEMPERATURES AND DIMINISHING WINDS.

MNZ071-072-080-081-SDZ038>040-052>055-058>060-101615-
/O.EXP.KFSD.WC.Y.0001.000000T0000Z-121210T1500Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-BEADLE-KINGSBURY-BROOKINGS-JERAULD-
SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...
EMERY
910 AM CST MON DEC 10 2012

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

WINDS ACROSS THE AREA HAVE DIMINISHED TO LESS THAN 10 MPH...
AND WHILE ACTUAL TEMPERATURES REMAIN BELOW ZERO...THE WIND CHILLS
WILL CONTINUE TO MODERATE THROUGH THE MORNING HOURS.

$$

CHAPMAN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Dec 9, 8:30 PM CST, 28 minutes earlier.

Area forecast discussion, Dec 9, 8:30 PM CST, 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
830 PM CST SUN DEC 9 2012

.DISCUSSION...
SKIES CLEARING ACROSS THE AREA...THOUGH WINDS ARE CONTINUING TO
REMAIN BRISK. WITH LOW LEVEL COLD AIR ADVECTION...DECREASING WINDS
WILL BE A VERY GRADUAL PROCESS ACROSS THE REGION.  WITH COLD AIR
ADVECTION THROUGHOUT THE DAY...TEMPERATURES HAVE ALREADY FALLEN
20-25 DEGREES FROM DAY TIME HIGHS EARLY THIS MORNING.  WILL LIKELY
SEE TEMPERATURES FALL ANOTHER 15 DEGREES OR SO AS WINDS DECREASE AND
SKIES CLEAR.  WITH COLD AIR AND WINDS...OPTED TO ISSUE A WIND CHILL
ADVISORY FOR NORTHERN EDGE OF CWA WHERE WIND CHILLS WILL BE 25 TO 30
BELOW MUCH OF THE NIGHT. UPDATED HEADLINES TO FOLLOW AROUND 03Z.

&&

.AVIATION.../FOR THE 00Z TAF ISSUANCE/
IFR AND MVFR CEILINGS ALONG AND EAST OF INTERSTATE 29 WILL GRADUALLY
BECOME VFR OVERNIGHT THROUGH 08Z WITH VFR CONDITIONS AFTER 08Z. WEST
OF I29...VFR CONDITIONS EXPECTED. BLOWING SNOW WILL PRODUCE
VISIBILITIES BELOW 1 MILE AT TIMES THROUGH 08Z MAINLY EAST OF I29.
&&

.PREV DISCUSSION.../ISSUED AT 308 PM CST/
THE AREA OF LOW PRESSURE AND UPPER WAVE CONTINUE TO SLOWLY PUSH OFF
TO OUR EAST. MAINLY JUST SOME LIGHT SNOW AND FLURRIES LINGERING INTO
THE EVENING ACROSS SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA AND
NORTHWEST IOWA...WITH A FEW HEAVIER BURSTS OF SNOW ACROSS PORTIONS
OF SOUTHWEST MINNESOTA. NOT EXPECTING MUCH IN THE WAY OF ADDITIONAL
ACCUMULATIONS...WITH MAYBE AROUND AN INCH ACROSS PORTIONS OF
SOUTHWEST MINNESOTA AND NORTHERN IOWA. MAIN ISSUE THROUGH THE
EVENING WILL CONTINUE TO BE STRONG WINDS AND BLIZZARD CONDITIONS
FROM BLOWING SNOW. EXPECT WHITEOUT CONDITIONS TO CONTINUE ACROSS THE
WARNING REGION...SLOWLY IMPROVING AS WE HEAD INTO THE EVENING HOURS
FROM WEST TO EAST AS WINDS BEGIN TO DIE DOWN. EVENING SHIFT WILL
HAVE TO CONTINUE TO MONITOR CONDITIONS AND ASSESS IF WARNINGS NEED
TO BE EXTENDED AT ALL TONIGHT. ACROSS THE ADVISORY AREA...WILL
CONTINUE TO SEE AREAS OF BLOWING SNOW WITH VISIBILITIES DOWN TO A
HALF MILE AT TIMES. FURTHER SOUTHEAST...BRIEF REDUCTIONS IN
VISIBILITY ARE POSSIBLE IN FLURRIES AND LIGHT SNOW INTO THE EVENING.

SKIES WILL CLEAR FROM WEST TO EAST TONIGHT AS HIGH PRESSURE MOVES
OVERHEAD. WINDS WILL ALSO QUICKLY DISSIPATE FROM WEST TO EAST AFTER
MIDNIGHT. WITH THE SNOW COVER OVER MUCH OF THE AREA...LOWS WILL BE
ON THE COLD SIDE OF GUIDANCE. GENERALLY EXPECTING READINGS BELOW
ZERO OVER MUCH OF THE AREA...WITH NEGATIVE TEENS LIKELY FROM
MITCHELL TO HURON TO BROOKINGS. WIND CHILL VALUES THIS EVENING WILL
DROP INTO THE NEGATIVE 15 TO 25 RANGE AT TIMES BEFORE WINDS TAPER
OFF. AS THE TROUGH PUSHES EAST WILL SEE A WARMING TREND ALOFT
TOMORROW. UNFORTUNATELY WITH SNOW COVER AND A STRONG MORNING
INVERSION...WE WILL NOT BE ABLE TO REALIZE MUCH OF THAT WARMING.
WENT CLOSER TO THE COLDER MAV/GEM GUIDANCE FOR HIGHS... GIVING
READINGS AROUND 10 IN SOUTHWEST MINNESOTA TO BROOKINGS...TO THE MID
20S ALONG THE MISSOURI RIVER. /CHENARD

MONDAY NIGHT WILL SEE A WEAK MIXY FRONT PASS WITH WHAT SHOULD BE
INCREASING DEW POINTS AND TEMPERATURES IN SOME LOCATIONS THROUGH THE
NIGHT. STILL A CHILLY NIGHT WITH LOWS IN THE SINGLE DIGITS AND
TEENS. WITH SOME CLOUD COVER TEMPERATURES COULD BE A SMIDGE WARMER
THAN FORECAST BUT WITH THE FRESH SNOW COVER TOUGH TO GO AS WARM OR
WARMER THAN GUIDANCE.

TUESDAY WILL TRY TO MODIFY AND WARM A BIT BUT WITH WIDESPREAD SNOW
COVER WILL KEEP ANY MIXING POTENTIAL IN CHECK. WILL AIM FOR LOWER
20S IN THE NORTH TO THE LOWER 30S IN SOUTHERN CWA...SOMETHING NOT TO
FAR FROM ISOTHERMAL TO 925MB.

TUESDAY NIGHT INTO WEDNESDAY WILL SEE A FAIRLY STRONG SOUTHERLY
PRESSURE GRADIENT TRANSLATE FROM WEST TO EAST BRINGING MILDER
READINGS BOTH TUESDAY NIGHT AND WEDNESDAY. WILL SIM FOR GRADUALLY
RISING TEMPERATURES THROUGH THE NIGHT THEN WILL AGAIN GO SOMETHING
CLOSE TO ISOTHERMAL FROM 925MB.

IN THE LATTER PERIODS(THU/SUN)...A QUICK MOVING NORTHERN STREAM JET
STREAK WILL PUSH EAST THROUGH THE GREAT LAKES EARLY IN THE PERIOD AS
A SOUTHERN STREAM JET MAX CARVES OUT A TROUGH IN THE WEST. THE
MODELS ARE A LITTLE MORE AGGRESSIVE IN LIFTING THIS TROUGH A LITTLE
NORTHWARD INTO KANSAS AND MISSOURI BY SATURDAY. THIS WILL KEEP HE
CHANCE FOR SNOW IN THE SOUTHERN CWA FOR FRIDAY NIGHT AND SATURDAY
AND IF THE MODELS CONTINUE TO TREND A LITTLE WARMER THERE COULD BE A
THREAT FOR A LITTLE MIXED PRECIPITATION AS WELL. THE TROUGH OF LOW
PRESSURE IS EXPECTED TO MOVE TO THE EAST OVER THE WEEKEND WITH THE
AIR MASS BEHIND NOT VERY COLD...SO NO MAJOR COLD SHOT LIKE CURRENTLY
ONGOING BEHIND THIS WEEKENDS WAVE. /08

&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.

MN...WIND CHILL ADVISORY UNTIL 9 AM CST MONDAY FOR MNZ071-072-080-081.

NE...NONE.

SD...WIND CHILL ADVISORY UNTIL 9 AM CST MONDAY FOR SDZ038>040-052>
     055-058>060.
&&
Hazardous weather outlook, Dec 9, 10:45 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1045 AM CST SUN DEC 09 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1045 AM CST SUN DEC 09 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
OCCASIONAL LIGHT SNOW COUPLED WITH VERY STRONG NORTH TO NORTHWEST
WINDS...GUSTING TO AROUND 50 MPH AT TIMES IN CENTRAL SOUTH
DAKOTA...WILL PRODUCE BLIZZARD CONDITIONS ALONG AND NORTHEAST OF
A PLATTE TO MADISON TO MARSHALL LINE. AREAS ALONG INTERSTATE 90
INTO SOUTHWEST MINNESOTA WILL ALSO SEE BLOWING SNOW DEVELOP WITH
VISIBILITIES REDUCED TO A HALF MILE OR SO AT TIMES ALONG WITH
WIND GUSTS AROUND 40 MPH. THE WORST CONDITIONS WILL SUBSIDE ALONG
WITH THE WINDS LATE THIS AFTERNOON INTO THIS EVENING.

WIND...
NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 45
MPH...WILL EXPAND ACROSS THE REGION THIS MORNING BEHIND A STRONG
COLD FRONT. THE WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST
THROUGH THE LATE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIND CHILL VALUES OF 20 BELOW TO 25 BELOW ZERO WILL REMAIN
POSSIBLE NORTH OF INTERSTATE 90 INTO EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Dec 9, 4:47 PM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
447 PM CST SUN DEC 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     SNOW             7 N JEFFERS             44.16N 95.20W
12/09/2012  E6.0 INCH        COTTONWOOD         MN   TRAINED SPOTTER

&&

CJANSEN
Local storm report, Dec 9, 4:50 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
450 PM CST SUN DEC 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     SNOW             WORTHINGTON             43.63N 95.60W
12/09/2012  E2.5 INCH        NOBLES             MN   LAW ENFORCEMENT

&&

CJANSEN
Local storm report, Dec 9, 5:01 PM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
501 PM CST SUN DEC 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     SNOW             PIPESTONE               44.00N 96.31W
12/09/2012  E4.0 INCH        PIPESTONE          MN   TRAINED SPOTTER

&&

CJANSEN
Local storm report, Dec 9, 5:09 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
509 PM CST SUN DEC 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     SNOW             SIOUX FALLS             43.54N 96.73W
12/09/2012  M2.2 INCH        MINNEHAHA          SD   OFFICIAL NWS OBS

            STORM TOTAL

0404 PM     SNOW             MITCHELL                43.73N 98.03W
12/09/2012  M2.1 INCH        DAVISON            SD   CO-OP OBSERVER

            STORM TOTAL

0420 PM     SNOW             WESSINGTON SPRINGS      44.08N 98.57W
12/09/2012  E6.0 INCH        JERAULD            SD   EMERGENCY MNGR

0420 PM     SNOW             CHAMBERLAIN             43.81N 99.32W
12/09/2012  M4.0 INCH        BRULE              SD   LAW ENFORCEMENT

0425 PM     SNOW             ALEXANDRIA              45.05N 96.55W
12/09/2012  E4.0 INCH        GRANT              SD   EMERGENCY MNGR

0425 PM     SNOW             4 NNE FORESTBURG        44.08N 98.08W
12/09/2012  E5.0 INCH        SANBORN            SD   CO-OP OBSERVER

0425 PM     SNOW             PARKSTON                43.39N 97.99W
12/09/2012  E3.0 INCH        HUTCHINSON         SD   EMERGENCY MNGR

0425 PM     SNOW             1 NW FLANDREAU          44.06N 96.61W
12/09/2012  M8.0 INCH        MOODY              SD   CO-OP OBSERVER

0425 PM     SNOW             MADISON                 44.01N 97.11W
12/09/2012  E7.0 INCH        LAKE               SD   LAW ENFORCEMENT

0425 PM     SNOW             DE SMET                 44.39N 97.55W
12/09/2012  E12.0 INCH       KINGSBURY          SD   CO-OP OBSERVER

0425 PM     SNOW             4 SE ROSWELL            43.96N 97.64W
12/09/2012  E5.0 INCH        MINER              SD   EMERGENCY MNGR

0425 PM     SNOW             ARMOUR                  43.32N 98.34W
12/09/2012  E2.0 INCH        DOUGLAS            SD   EMERGENCY MNGR

0433 PM     SNOW             HENDRICKS               44.51N 96.43W
12/09/2012  M14.5 INCH       LINCOLN            MN   TRAINED SPOTTER

0435 PM     SNOW             BROOKINGS               44.31N 96.79W
12/09/2012  E10.0 INCH       BROOKINGS          SD   EMERGENCY MNGR

0435 PM     SNOW             SALEM                   40.08N 95.73W
12/09/2012  E4.0 INCH        RICHARDSON         NE   EMERGENCY MNGR

0439 PM     SNOW             MARSHALL                44.45N 95.79W
12/09/2012  E10.0 INCH       LYON               MN   TRAINED SPOTTER

0441 PM     SNOW             7 N JEFFERS             44.16N 95.20W
12/09/2012  E6.0 INCH        COTTONWOOD         MN   TRAINED SPOTTER

0441 PM     SNOW             SLAYTON                 43.99N 95.75W
12/09/2012  E7.0 INCH        MURRAY             MN   EMERGENCY MNGR

0450 PM     SNOW             WORTHINGTON             43.63N 95.60W
12/09/2012  E2.5 INCH        NOBLES             MN   LAW ENFORCEMENT

&&

BT
Local storm report, Dec 9, 5:15 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
515 PM CST SUN DEC 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     SNOW             HURON                   44.36N 98.22W
12/09/2012  M7.1 INCH        BEADLE             SD   CO-OP OBSERVER

            STORM TOTAL.

&&

CJANSEN
Local storm report, Dec 9, 5:47 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
547 PM CST SUN DEC 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     SNOW             MITCHELL                43.73N 98.03W
12/09/2012  M2.1 INCH        DAVISON            SD   CO-OP OBSERVER

            STORM TOTAL

0404 PM     SNOW             SIOUX FALLS             43.54N 96.73W
12/09/2012  M2.2 INCH        MINNEHAHA          SD   OFFICIAL NWS OBS

            STORM TOTAL

0420 PM     SNOW             CHAMBERLAIN             43.81N 99.32W
12/09/2012  M4.0 INCH        BRULE              SD   LAW ENFORCEMENT

0420 PM     SNOW             WESSINGTON SPRINGS      44.08N 98.57W
12/09/2012  E6.0 INCH        JERAULD            SD   EMERGENCY MNGR

0425 PM     SNOW             DE SMET                 44.39N 97.55W
12/09/2012  E12.0 INCH       KINGSBURY          SD   CO-OP OBSERVER

0425 PM     SNOW             4 SE ROSWELL            43.96N 97.64W
12/09/2012  E5.0 INCH        MINER              SD   EMERGENCY MNGR

0425 PM     SNOW             ALEXANDRIA              45.05N 96.55W
12/09/2012  E4.0 INCH        GRANT              SD   EMERGENCY MNGR

0425 PM     SNOW             4 NNE FORESTBURG        44.08N 98.08W
12/09/2012  E5.0 INCH        SANBORN            SD   CO-OP OBSERVER

0425 PM     SNOW             PARKSTON                43.39N 97.99W
12/09/2012  E3.0 INCH        HUTCHINSON         SD   EMERGENCY MNGR

0425 PM     SNOW             1 NW FLANDREAU          44.06N 96.61W
12/09/2012  M8.0 INCH        MOODY              SD   CO-OP OBSERVER

0425 PM     SNOW             ARMOUR                  43.32N 98.34W
12/09/2012  E2.0 INCH        DOUGLAS            SD   EMERGENCY MNGR

0433 PM     SNOW             HENDRICKS               44.51N 96.43W
12/09/2012  M14.5 INCH       LINCOLN            MN   TRAINED SPOTTER

0435 PM     SNOW             SALEM                   40.08N 95.73W
12/09/2012  E4.0 INCH        RICHARDSON         NE   EMERGENCY MNGR

0435 PM     SNOW             BROOKINGS               44.31N 96.79W
12/09/2012  E10.0 INCH       BROOKINGS          SD   EMERGENCY MNGR

0439 PM     SNOW             MARSHALL                44.45N 95.79W
12/09/2012  E10.0 INCH       LYON               MN   TRAINED SPOTTER

0441 PM     SNOW             7 N JEFFERS             44.16N 95.20W
12/09/2012  E6.0 INCH        COTTONWOOD         MN   TRAINED SPOTTER

0441 PM     SNOW             SLAYTON                 43.99N 95.75W
12/09/2012  E7.0 INCH        MURRAY             MN   EMERGENCY MNGR

0450 PM     SNOW             WORTHINGTON             43.63N 95.60W
12/09/2012  E2.5 INCH        NOBLES             MN   LAW ENFORCEMENT

0501 PM     SNOW             PIPESTONE               44.00N 96.31W
12/09/2012  E4.0 INCH        PIPESTONE          MN   TRAINED SPOTTER

0514 PM     SNOW             HURON                   44.36N 98.22W
12/09/2012  M7.1 INCH        BEADLE             SD   CO-OP OBSERVER

            STORM TOTAL.

0546 PM     SNOW             MADISON                 44.01N 97.11W
12/09/2012  M11.0 INCH       LAKE               SD   EMERGENCY MNGR

&&

CJANSEN

Nearby

Wind Chill Advisories in South Dakota, 2012Wind Chill Advisories in Minnesota, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.